Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 46, NWS Shreveport, LA

July 27, 2013Bienville Parish, Natchitoches Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jul 27, 2013, 12:48 AM CDT for Bienville Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2013, 12:48 AM CDT (05:48 UTC)
Expired
Jul 27, 2013, 1:15 AM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Natchitoches Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 1:00 AM CDTTSTM WND DMGHall Summit, LATREES DOWN
Jul 27, 1:10 AM CDTTSTM WND DMGMartin, LAA FEW TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2478 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WFUS54 KSHV 270548
TORSHV
LAC013-069-081-270615-
/O.NEW.KSHV.TO.W.0046.130727T0548Z-130727T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  EXTREME NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  NORTHEASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 115 AM CDT

* AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HALL
  SUMMIT...OR 25 MILES NORTHEAST OF MANSFIELD...MOVING EAST AT 35    
  MPH. THE CITY OF HALL SUMMIT IS DIRECTLY IN THE PATH OF THIS       
  STORM.!! 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOMACK...MARTIN AND ASHLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3224 9307 3206 9312 3216 9341 3228 9336
TIME...MOT...LOC 0547Z 287DEG 30KT 3220 9331

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jul 26, 9:53 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 26, 9:53 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 PM CDT FRI JUL 26 2013

.DISCUSSION...
FRONT MOVING INTO EAST TEXAS ALONG WITH UPPER LEVEL SHORT WAVE
TRIGGERING INTENSE CONVECTION ACROSS SOUTHWEST AR AND ADJACENT
NORTHEAST TX AT THIS TIME. THIS ACTIVITY WILL CONTINUE TO MOVE
SOUTHEAST INTO NORTH LOUISIANA BEFORE MOVING EAST OF THE AREA
EARLY SATURDAY. SINCE MOST OF THE HEAVY RAIN HAS MOVED EAST
OF THE FLASH FLOOD WATCH AREA...WILL CANCEL THE WATCH. SEE NO
REASON TO EXPAND AS THE AREAS RECEIVING HEAVY RAIN FOR THE NEXT
FEW HOURS HAVE HIGH FFG VALUES AND HAVE NOT RECEIVED MUCH RAIN
OVER THE PAST FEW DAYS. ANY ONGOING FLOODING SHOULD QUICKLY
COME TO END AS THE RAIN MOVES OUT OF THE AREA.

HAVE LOADED CURRENT TEMPS AND DEWPOINTS AND ADJUSTED MINS FOR
CURRENT TRENDS.

NOT EXPECTING ANY SIGNIFICANT CONVECTIVE DEVELOPMENT IN EAST
TEXAS FOR THE HOUR REMAINING IN SEVERE WATCH 447...SO WILL
CANCEL.

UPDATE OUT SHORTLY.

&&

.AVIATION...
CONCERNING THE ARKLATEX...SVR WATCH TIL 04Z AND FLASH FLOOD WATCH
OVERNIGHT WITH CONVECTION IS IN FULL SWING NOW AHEAD OF A SPRING
LIKE COLD FRONT DRAPING JUST NORTH OF I-30. A FEW MORE SVR TSTMS
POSSIBLE THROUGH 27/06Z. IN DOWNPOURS...EXPECT LIFR/IFR CIGS AND
VSBY WITH GUSTS PERHAPS TOWARD 50-60 KTS ON BOW ECHOES WITH SMALL
HAIL. AHEAD OF THIS COMPLEX...VFR CONDITIONS WILL DETERIORATE FOR AT
LEAST A SHORT TIME TEMPOED. SOME DECKS MAY SET UP OVERNIGHT WITH
CIGS/VSBYS IMPROVING AFTER DAYBREAK WITH DRIER AIR AND NELY WINDS.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  90  70  95  72 /  30  40   0   0   0
MLU  72  88  68  93  69 / 100  60  10  10   0
DEQ  67  88  65  90  70 /  50  20   0   0  20
TXK  70  88  67  92  70 /  80  20   0   0  10
ELD  70  88  66  92  69 /  90  50   0   0   0
TYR  73  91  72  95  73 /  20  20   0   0   0
GGG  73  91  70  95  72 /  20  20  10  10   0
LFK  75  93  74  96  73 /  20  30  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/24
Hazardous weather outlook, Jul 26, 12:08 PM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT FRI JUL 26 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1208 PM CDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
REGION...WITH LOCALLY HEAVY RAINFALL OF ONE TO OVER TWO INCHES
POSSIBLE AT TIMES WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE
AND A NEARLY STATIONARY FRONTAL BOUNDARY. ENOUGH HEATING MAY
RESULT IN MODERATE INSTABILITY THIS AFTERNOON TO ALLOW
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY ACROSS
PARTS OF NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS. DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS. THE SEVERE THREAT EXPECTED TO
CONTINUE THROUGH THIS EVENING AS LARGE SCALE FORCING INCREASES
ALONG AND AHEAD OF A SURFACE FRONT. THE HEAVY RAINFALL AND
POTENTIAL TRAINING OF STORMS WILL RESULT IN LOCALIZED FLOODING
OF LOW LYING...POOR DRAINAGE AREAS ESPECIALLY TONIGHT ACROSS
SOUTHWEST ARKANSAS AND NORTH CENTRAL AND NORTHWEST LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL DIMINISH SATURDAY ACROSS
THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA...AS THE
SURFACE FRONT SHIFTS SOUTH INTO SOUTH LOUISIANA. HIGH
PRESSURE ON THE SURFACE AND ALOFT WILL BUILD EAST INTO THE
LOWER MISSISSIPPI VALLEY TUESDAY...RESULTING IN TEMPERATURES
CLIMBING INTO THE MID TO NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

06

In the hours before

Local storm report, Jul 26, 11:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     4 SW LEWISVILLE         33.32N  93.63W
07/26/2013                   LAFAYETTE          AR   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS CR 5 SOUTHWEST OF LEWISVILLE

&&

EVENT NUMBER SHV1300318

10
Local storm report, Jul 26, 11:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 PM CDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLASH FLOOD      2 S BROKEN BOW          34.00N  94.74W
07/26/2013                   MCCURTAIN          OK   LAW ENFORCEMENT

            TEBO JONES ROAD JUST SOUTH OF BROKEN BOW WAS BARRICADED
            DUE TO FLASH FLOODING

&&

EVENT NUMBER SHV1300319

10
Local storm report, Jul 26, 11:36 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 PM CDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     4 E FARMERVILLE         32.77N  92.33W
07/26/2013                   UNION              LA   LAW ENFORCEMENT

            2 TREES DOWN JUST NORTH OF HIGHWAY 2 EAST OF
            FARMERVILLE

&&

EVENT NUMBER SHV1300320

10
Special weather statement, Jul 26, 11:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT FRI JUL 26 2013

LAZ001-002-270515-
BOSSIER-CADDO-
1141 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BLANCHARD...BOSSIER CITY...HAUGHTON AND SHREVEPORT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHREVEPORT...MOVING EAST AT 40
MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Jul 26, 11:49 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CDT FRI JUL 26 2013

LAZ002>005-012-270545-
BIENVILLE-BOSSIER-CLAIBORNE-LINCOLN-WEBSTER-
1149 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1245 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LINCOLN...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...BOSSIER...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     ARCADIA...COTTON VALLEY...DIXIE INN...DOYLINE...DUBBERLY...
     GIBSLAND...HAUGHTON...HEFLIN...HOMER...MINDEN AND SIBLEY...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A COLD FRONT...GENERALLY
CENTERED ALONG INTERSTATE 20 FROM HAUGHTON...TO JUST WEST OF RUSTON.
THESE STORMS WERE MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE AT SOME LOCATIONS WITH THESE STORMS.

VII
Special weather statement, Jul 27, 12:05 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 AM CDT SAT JUL 27 2013

LAZ001-002-010>012-270600-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-
1205 AM CDT SAT JUL 27 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO...CADDO...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     STONEWALL...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF STONEWALL...OR 7
MILES SOUTH OF SHREVEPORT...MOVING EAST SOUTHEAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:28 PM CDTSevere Thunderstorm WarningSHVOuachita, Union47 min
Jul 27, 12:25 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River50 min
Jul 27, 12:42 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita48 min
Jul 27, 1:05 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine40 min
Jul 27, 2:08 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine37 min
Jul 27, 2:45 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine45 min
Jul 27, 3:51 AM CDTAreal Flood AdvisorySHVDe Soto, Natchitoches, Sabine3 hr

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.